MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø6.5X90MM TL20MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø6.5X90MM TL20MM; SCREW, FIXATION, BONE
Model Number 602690S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event that a cannulated screw, partially threaded asnis iii ø 6.5 x 90 mm tl20 mm was alleged of breakage after surgery could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event such as x-rays post-op and the patient characteristics (weight, height, activity level.) as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on complaint history some possible root causes are, but not limited to: the presence of hard bones with no pre-drilling to introduce the device or introduction of the implant in a tangential direction.As a reminder, the operative technique says: "note: contact of an asnis iii screw with dense bone in a tangential direction may cause a deviation of the screw and/or a bending of the k-wire, which may result in damage to the implant.(page 4) [¿] " & "[.] note: contact of an asnis iii screw with dense bone in a tangential direction may cause a deviation of the screw and/or a bending of the k-wire, which may result in damage to the implant.(page 4) [.]" the introduction of the device without using the guide pin.The operative technique states: "applications for 6.5 & 8.0 mm screws include: intracapsular fractures of the femoral neck, tibial plateau fractures, fractures of the dorsal pelvic ring, sacroiliac joint disruptions and other fractures of the pelvis, ankle arthrodesis, supplementary fixation for fractures of the proximal and distal femur.Parallel guide pins are placed and the appropriate length cannulated screws are advanced over the guide pins.(page 12) [¿] " a possible contact between the devices during the insertion phase, which could have produced a weakening of the screw.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.Device remains implanted.
 
Event or Problem Description
A patient implanted three stryker asnis screws.One of these three screws (item# 602690, lotf19990) occurred breakage after surgery.

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø6.5X90MM TL20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7444083
Report Number0008031020-2018-00308
Device Sequence Number19150819
Product Code HWC
UDI-Device Identifier04546540087836
UDI-Public(01)04546540087836
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K000080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/05/2019
Device Model Number602690S
Device Catalogue Number602690S
Device Lot NumberF19990
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;